# SDR CA080619002

- Difficulty date: June 17, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- System (JASC): 2565 · Escape Slide
- Part: Slide
- Part number: 101651303
- Condition: Loose
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) SLIDE UNIT`S HAVE BEEN DEVELOPING PROBLEMS WITH THE ADHESIVE HOLDING MANY OF THE SEAMS TOGETHER AS THEY AGE BEYOND THE 20 YEAR THRESHOLD. THERE HAVE BEEN SEVERAL INSTANCES WHERE SLIDE TUBES FROM UNITS MFG CIRCA 1984 HAVE RUPTURED UPON INFLATION TEST. MOST RECENTLY, A SLIDE MFG CIRCA 1986 (PN 101651-303, SN B51-325) SHOWED, UPON INFLATION TESTING, THAT MANY OF THE SEAMS HAVE BECOME COMPLETED DISBONDED IN AREAS SUCH AS THE CANOPY AS WELL AS IN BETWEEN THE MAIN UPPER AND LWR INFLATION TUBES. IT APPEARS THAT THE SLIDE UNITS, AS THEY AGE BEYOND 20 YEARS FROM DATE OF MFG, HAVE EXPONENTIALLY INCREASING FAILURE RATES AS SHOWN WHEN BROUGHT INTO THE SHOP ENVIRONMENT FOR CHECK/OVERHAUL. ONE CAN ONLY ASSUME THAT FAILURE OF THESE UNITS IS A REAL POSSIBILITY DURING AN EMERGENCY SITUATION. ALTHOUGH THE MFG RECOMMENDS VIA SL, AN ANNUAL CHECK OF THESE UNITS ONCE THEY HAVE AGED BEYOND 15 YEARS, THE PRACTICE IS NOT NECESSARILY COMMONPLACE. THESE INSTRUCTIONS SHOULD BE MADE MORE STRINGENT IE. SB.
